T3 puzzle

Second visit to Endo on 8 th. Not as good as forst Running very late and obviously rushing to catch up so that I had a bare 10 mins !

My Bloods wereTSH 3.2

FT4 3.4

FT3 7.0

He only took note to TSH and want to get it too at least 0.1 so has doubled my dose of T3 to 40 Mcg which he says should be taken at 8am and 3pm

Did as I was told but feel the usual dizzy /swimmy and just have to sit down .I tried to tell him about these sensations and the overall "tingling " I get but he dismissed these and other questions I had which I am sure are related to my underactive thyroid as " not my business" and said he was just interested with the TSH.

Please any helpful comments ? Should I take the T3 at 5am in order that it "kicks in" Ever since I started the T3 I have had " hot flushes" but he said that that was also not his business.

He is head of the dept in a large hospital but seems one to have blinkers on !Ant thoughts out there!?

6 Replies

oldestnewest
  • Don't know what your ranges are but if they are similar to mine your t3 is at the top of the range and your t4 at the bottom, mine are both at the top. Beggars belief that he seems disinterested in symptoms that could be related to too much t3 when most doctors\endos don't believe in or want to prescribe t3. Hopefully someone will come along with better info for you. x

  • Doubling the dose of 20mcg straight off, I don't think is wise.

    I take my T3 once daily and am very well indeed.

    If I were you, I'd increase by 1/4 and after two weeks increase by 1/4 etc again until you feel well. If at any time you get palpitations feel very hot, reduce back down. It's easier to drop or increase by 1/4 than a whole tablet. Also before you start the increase take your basal temperature (that's the one you take on awakening and before you get out of bed) and also your pulse. So that you have a point to refer to.

    At least you've been prescribed T3 and most of the Endos don't know and don't want to treat by Clinical symptoms but only refer to the TSH.

    20mcg of T3 is approx equal to abut 60mcg of levo, so doubling up straight away would mean a jump from 60 to 120.

    Sometimes we get some side effects with all thyroid hormones but they mostly settle down.

    Also Endos don't know very much about the effect of T3 on our bodies.

    Two links for info:

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    I wish you success.

  • Pig4u, I'm appalled at his attitude, of course the symptoms are his business. They are likely to be due to your previous low FT4 and high TSH. Although your FT3 is now top of range the symptoms may lag by a couple of months. Is it possible the hot flushes could be peri/menopause or did they start when you took T3? T3 does make some people hot. It may settle when the metabolic changes occurring settle.

    Your TSH has come down considerably but is still high. I'm surprised he increased dose with FT3 7, which must be top of the range, if not over. I'm wondering whether he is trying to force down your TSH by over replacing you for a while and will then adjust dose. My FT4 was 30-35 and FT3 slightly elevated for months when I was over replaced to fully suppress TSH.

    You can take the T3 doses at whichever time suits you. Some people feel a dose wearing off after a few hours which is why 7-8 hours between doses may be recommended. Endos often suggest taking it later than 4pm may disrupt sleep but many find a bedtime dose can improve sleep. ETA recommend the largest T3 dose is taken at night. Once FT3 levels are good 'wearing off slumps' are less likely to occur. If 2 x 20mcg doses give an unpleasant kick split into 3 or 4 smaller doses. I take mine morning and bedtime.

  • What is ETA Clutter!

  • European Thyroid Association, Flower.

  • Thank you Clutter for your reply I have now tried only 30 Mcg of T 3 into 3 doses of 10 Mcg and take them at 7 am midday and 5 pm I feel AWFUL and have hardly strength to do anything Always 20 mins after getting up my head " swims" I go weak and feel " tingly all over and sometimes I have odd muscle pains .

    Here are my last blood test results againTSH3.2. FT4 3.4. FT 3 7.0. I still cannot understand why this eminent Endo at a big teaching hospital really was not interested in my physical feelings and the fact that I was at top level for T3. I am wondering if I should try myself to reduce the T3 and add Thyroxine myself as I have some left and if so can anyone suggest in what proportions?. Also out of interest has anyone known if any Endos read these comments? They should be made to as part of their training and then they might come out of their little boxes!! By the way as a reminder my Endo wanted me to double my dose of T3 from 20 Mcg to 40 Mcg immediately and instructed mego take half at 8 am and half at 3 pm..One more observation Is that if I sit down for a while I feel sort of better but to then start walking about and doing things I am again overwhelmed with all mr rotten feelings .

You may also like...